UTI meds making me neauseated and vomit, panicky and need hugs!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jennara
Regular Member


Date Joined May 2009
Total Posts : 87
   Posted 8/11/2009 11:47 AM (GMT -7)   
Boy oh boy family!  Do I ever need your love, hugs, and support today confused cry !!!!
Yesterday I was in alot of pain so I went to the doctor.  She said I had a urinary tract infection and it could be DANGEROUS.  So she gave me Sulfamethoxazole (for infection, antibiotic I guess), Phenazopyridine (for I dont know what, just know that it turns my pee orange), and Tramadol (says here its for pain).  Well, the antibiotic did say it might make me nauseated and vomit.  AND THAT  DID!  But I also feel dizzy.  I dont know if thats a side effect or if its just my nerves.  I am fighting off a panic attack about all this so that very likely could be it.  (See my realistic positive self talk?).  I'm also thinking that it could be hitting me so hard bc I didnt EAT anything before taking the med like I probably should have.  I'm sitting here now nibbling slowly on some crackers and getting ready to sip on some chicken broth when it cools down.
 
But I am just feeling very panicky about all this!  I'm using positive self talk and reasoning.  Its hard but it sure works better than what I WAS doing before in a situation like this, which was just concentrating on the worst "what ifs" possible!  They keep creeping in my mind but I pretend I have a sword which is positive self talk, and I picture slicing those scary thoughts in half. 
 
But I'm still dizzy and feeling strange.  Chest is tight, adrenalin flowing, nauseated.  Can you guys tell me this is normal?  I know the side effects say nausea and vomiting and headache is, and thats a tremendous help!  But at this point, I cant get enough reassurance!  Have you guys ever felt sick like this on an antibiotic or any of these meds and it was ok?
 
Also, I just need hugs right now!  This is 2 days strait that my boyfriend has had to help me get threw this panic and I feel like his patients are wearing a little thin.  That makes me feel worse!  But you guys know how it feels!  I'd just love the support if I can get some right now!  You are all so wonderful! 
 
Love, rolleyes cry Jennara

Jennara
Regular Member


Date Joined May 2009
Total Posts : 87
   Posted 8/11/2009 12:12 PM (GMT -7)   
Ok I'm feeling EXTREEMLY WEAK!!! And DIZZY!!! And I am throwing up about once every 30 mins. My stomach is cramping so much! I'm so weak and shaky! I took all the meds about 12 noon and started throwing up about 1:30. Been throwing up every 30 mins. Feeling very dizzy and weak also. Is it normal for it to be this bad? Cant get in touch with my doc. I left a message.

HELP!!!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/11/2009 12:19 PM (GMT -7)   

Hey Jen,

Your normal sweetie, you are just feeling anxiety trying to take over your day.  Phenazopyridine treats the pain, burning, increased urination, and increased urge to urinate.  Brand name is Pyridium.  It really works fast to stop the burning thow.  You can buy this drug over the counter as I keep it on hand just in case.  Sometimes it will get you through until you can get to the Doctors office with a urine sample.

Sulfamethoxazole is a sulfonamide drug that is often the drug of choice for UTI.  I am sure they did a culture on your urine and if comes back indicating this is not the right med for the bacterial infection you will hear from your Doctor.  This is a med known for causing upset stomachs so do try to take it with food if you can.

Now here are some big hugs to go with those big deep calming breaths you are taking and know that we are all right here and you are safe.

By tomorrow you should be feeling a lot better.  Use your pain medication and try to catch a nap.

Drink lots of fluids and yes cranberry juice is still in vogue for UTIs.

((((((((((((((((((((Jen))))))))))))))))))))))

Feel better,

Kitt

 

 


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10391
   Posted 8/11/2009 12:44 PM (GMT -7)   
Just a thought. The nausea and what I call "weird brain" symptoms could be a side effect of the sulfa drug. Medications such as Septra and Bactrim also do this to me. My doc now gives me Cipro instead.
Judy
 
Ulcerative colitis forum co-moderator
 
Moderate to severe left-sided UC diagnosed 2001.
Flared for 5 years, finally in remission with Remicade since March 2006.
Avascular necrosis in both shoulders is my "forever" gift from steroids.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. 
"My life is an ongoing medical adventure"
 


Jennara
Regular Member


Date Joined May 2009
Total Posts : 87
   Posted 8/11/2009 6:34 PM (GMT -7)   
Well here it is, night time. I have to take my meds again and I'm scared! Scared to feel the way I did before! It was so horrible!!!! Wish me luck that it wont be as bad this time! I have eatin so maybe it wont be.

Thanks to both of you!

Lots of love!

-Jen

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/12/2009 8:57 AM (GMT -7)   

Hey Jen,

How did you do on your meds last night?  I am hoping it went well.  Let us hear from you.

Hugs
Kitt

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:59 PM (GMT -7)
There are a total of 2,732,350 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
269 Guest(s), 13 Registered Member(s) are currently online.  Details
Psilociraptor, hateuc, AnxiousTexan, orchid_rain, LG13, time2reclaim, UCAvery, Hawaii3654, Fairwind, (Seashell), otheym432, minnietoty, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer